Alert archive / New Jersey / Small Craft Advisories in 2010

Small Craft Advisory 65, NWS Philadelphia/Mount Holly

September 26, 2010

NWS Philadelphia/Mount Holly issued this small craft advisory at Sep 26, 2010, 9:45 AM EDT. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Sep 26, 2010, 9:45 AM EDT (13:45 UTC)
Expired
Sep 26, 2010, 1:00 PM EDT
In force
3 hr
Issued by
NWS Philadelphia/Mount Holly

The text

As transmitted, in the capitals the NWS used until 2016.

741 
WHUS71 KPHI 261345
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
945 AM EDT SUN SEP 26 2010

ANZ431-454-455-261700-
/O.NEW.KPHI.SC.Y.0065.100926T1345Z-100926T1700Z/
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
945 AM EDT SUN SEP 26 2010

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A SMALL
CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON.

NORTHEAST WINDS GUSTING TO AROUND 25 KT ARE PRODUCING WIND WAVES
OF 4 TO 6 FEET ON THE OCEAN WATERS AND 2 TO 4 FEET ON LOWER
DELAWARE BAY THIS MORNING. THESE CONDITIONS WILL DIMINISH BY EARLY
AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS
WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

RPW
1 follow-up statement
720 
WHUS71 KPHI 261716
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
116 PM EDT SUN SEP 26 2010

ANZ431-454-455-261830-
/O.EXP.KPHI.SC.Y.0065.000000T0000Z-100926T1700Z/
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
116 PM EDT SUN SEP 26 2010

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

WINDS AND SEAS HAVE DROPPED BELOW ADVISORY CRITERIA.

$$

RPW

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at Sep 26, 8:13 AM EDT, 1 hour 32 minutes earlier.

Area forecast discussion, Sep 26, 8:13 AM EDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
813 AM EDT SUN SEP 26 2010

.SYNOPSIS...
A FRONTAL BOUNDARY WAS STALLING TO OUR SOUTH AND SOUTHEAST EARLY
THIS MORNING. WEAK LOW PRESSURE DEVELOPING ALONG THE FRONT NEAR
THE GULF OF MEXICO TODAY WILL BEGIN TO DEEPEN AND MOVE NORTH. THE
LOW IS EXPECTED TO PASS TO OUR WEST MONDAY NIGHT, PULLING THE
FRONT BACK NORTHWEST AS A WARM FRONT. A TRAILING COLD FRONT IS
FORECAST TO MOVE ACROSS OUR AREA TUESDAY INTO TUESDAY NIGHT, THEN
STALL JUST OFFSHORE FOR THE REST OF THE WORK WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THINKING BELOW HOLDS AS MODEL INCONSISTENCY WITH THIS EVENT WILL
PROBABLY BE A GIVEN UNTIL ITS CONCLUSION ON TUESDAY. WE USED THE
HRRR MODEL TO FINE TUNE THE UPDATE THIS MORNING. PRECIPITATION
WILL BE RUNNING INTO DRY AIR, BUT AS MENTIONED BELOW IT IS STILL
FALLING IN AREAS, EVEN IF TRACE AMOUNTS, WITH LARGE DEW POINT
SPREADS.

RADAR OUT OF BLACKSBURG AND STERLING EARLY THIS MORNING WERE
SHOWING AN AREA OF RAIN WITH SOME ISOLATED CONVECTION ALONG ITS
FAR SOUTHERN FLANK ADVANCING TOWARD THE VIRGINIA NORTHERN NECK.
THE 00Z ECMWF RECENTLY CAME IN, AND IT PAINTS ALL OF THE
INGREDIENTS FOR PRECIPITATION THAT YESTERDAY'S 00Z RUN HAD
Q-VECTOR CONVERGENCE ALOFT, FRONTOGENESIS AT LOWER LEVELS AS IT IS
RATHER QUICK TO START TO MOVE THE STALLED SURFACE FRONT BACK
NORTHWEST, A TROWAL AND I300 ISENTROPIC LIFT TAPPING THE
DEVELOPING SURGE OF MOISTURE FROM THE GULF AND THAT YESTERDAY'S
12Z RUN BACKED OFF FROM. THIS DOES NOT EXACTLY FILL ONE WITH
CONFIDENCE. THE ECMWF ALSO HAS BEEN LESS STEADY WITH ITS DEPICTION
OF THE H5 PATTERN THAN THE NAM. STILL, A CAUTIOUS LEANING TOWARD
THESE TWO GENERALLY MORE AGRESSIVE MODELS APPEARS TO BE IN ORDER
GIVEN THE PRESENT ADVANCING WEATHER. THE GFS LOOKS LIKE A
COMPROMISE AT H5 BETWEEN THE ECMWF AND NAM, BUT ITS MAV GUIDANCE
DOESN'T SEEM TO BE PICKING UP ON THE PRECIPITATION EARLY THIS
MORNING INSOFAR AS IT GIVES IAD A 5 PERCENT AND CHO A 7 PERCENT
CHANCE OF RAIN PRIOR TO 18Z. THE AREA OF RAIN WILL BE ADVANCING
INTO DRIER AIR AS WE START OUT ON THE SOUTHERN EDGE OF THAT AIR
PUSHING DOWN FROM THE NORTH, BUT CHO WAS MANAGING TO REPORTING
LIGHT RAIN AT 09Z WITH AN 18 DEG F DEW POINT DEPRESSION.

TEMPERATURES TODAY WERE A COMBINATION OF H925 TEMPERATURE PROGS,
CONTINUITY AND THE BELIEF THAT THERE WILL BE A FAIR AMOUNT OF
CLOUDS AROUND /MAINLY HIGH CLOUDS NORTHWEST, BUT PERHAPS NOT JUST
HIGH CLOUDS AS ONE MOVES FURTHER SOUTHEAST/.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY/...
TIMING REMAINS AN ISSUE WITH THE MODELS, WITH VARYING MODELS
SHOWING VARYING TIMES WHEN PRECIPITATION MAY WAX AND WANE.
HOWEVER, DYNAMICS, KINEMATICS AND SURGING MOISTURE COME INTO PLAY
INCREASINGLY THROUGH MONDAY, AND IT APPEARS THAT MODEST INSTABILITY
ALOFT WILL DROP DOWN FAR ENOUGH TO BE TAPPED BY MONDAY NIGHT. IT
MAY BE SURFACE BASED ON TUESDAY, BUT GIVEN THE UNCERTAINTY IN
TIMING OF THE COLD FRONT, WE DON'T KNOW IF SAID FRONT WILL CROSS
THE AREA AT THE OPTIMAL TIME FOR GREATER INSTABILITY AND STRONG
CONVECTION. WE ALSO SEE SOME FAIRLY UNIDIRECTIONAL FLOW ABOVE THE
SURFACE BEGIN TO DEVELOP MONDAY NIGHT INTO TUESDAY. POPS INCREASE
THROUGH THE SHORT TERM INTO MONDAY, AND WE MAY WELL BE CARRYING
CONSERVATIVE QPF VALUES IN THE LATE MONDAY INTO TUESDAY TIME
FRAME. IT DOES STILL LOOK LIKE A SIGNIFICANT RAIN EVENT IS ON TAP,
ALTHOUGH IT ALSO STILL SEEEMS THAT FFG AND FFH VALUES ARE OUT OF
REACH. BECAUSE THIS SYSTEM HAS INGREDIENTS THAT MIGHT MAKE IT A
VERY WET ONE, WE WILL BE PAYING CLOSE ATTENTION IN THE EVENT THAT
FLOODING DOES BECOME AN ISSUE.

REGARDING SHORT TERM TEMPERATURES, WE HAVE MOVED FROM CONTINUITY
TOWARD A CONTINUITY/GUIDANCE COMPROMISE WHERE THE TWO DIFFERED
THROUGH THE PERIOD. THIS GENERALLY INVOLVED RAISING THE MINIMUM
TEMPERATURES. WE DON'T EXPECT MUCH OF A DIURNAL CHANGE IN
TEMPERATURES FROM MONDAY TO MONDAY NIGHT ON THE FAIRLY STRONG
SOUTHERLY FLOW ABOVE THE SURFACE.

WINDS LOOK TO INCREASE THROUGH MONDAY NIGHT, ALTHOUGH NOT TO
MENACING LEVELS GIVEN STABILITY NEAR THE SURFACE.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
THE AXIS OF A LONG WAVE TROUGH IS EXPECTED TO EXTEND FROM THE
EASTERN GREAT LAKES TO THE CENTRAL GULF COAST ON TUESDAY NIGHT. THE
TROUGH IS FORECAST TO CONTINUE INFLUENCING THE EASTERN STATES DURING
THE PERIOD FROM WEDNESDAY THROUGH SATURDAY.

A SURFACE FRONT IS EXPECTED TO REMAIN NEAR THE COAST FROM TUESDAY
NIGHT THROUGH THURSDAY. WE ARE ANTICIPATING A DECREASING CHANCE FOR
RAIN DURING THAT PERIOD.

A COLD FRONT FROM THE NORTHWEST SHOULD ARRIVE ON THURSDAY NIGHT AND
IT IS ANTICIPATED TO DRIFT OFF THE COAST ON FRIDAY AND SATURDAY. IT
APPEARS AS THOUGH THE FRONT WILL BE FAR ENOUGH TO OUR EAST TO KEEP
THE FORECAST DRY FOR FRIDAY AND SATURDAY.

AFTERNOON TEMPERATURES ARE EXPECTED TO BE NEAR NORMAL ON WEDNESDAY,
THURSDAY AND FRIDAY, AND SLIGHTLY BELOW NORMAL ON SATURDAY.
OVERNIGHT LOW TEMPERATURES SHOULD BE NEAR OR SLIGHTLY ABOVE NORMAL
THROUGH THE PERIOD.

&&

.AVIATION /12Z SUNDAY THROUGH THURSDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

THE FORECAST STARTS OUT GOOD AND THEN GETS PROGRESSIVELY WORSE FOR
THE NEXT FEW DAYS.

VFR CONDS WERE OCCURRING AND WILL CONTINUE THROUGH THE DAY AS HIGH
PRESSURE OVER SOUTHEASTERN CANADA IS THE DOMINANT FEATURE.  THIS
HIGH SHIFTS EASTWARD DURING THE DAY.  AS IT DOES, LOW PRESSURE WILL
DEVELOP IN THE SOUTHEASTERN CONUS.  THIS LOW WILL STRAIGHTEN AS IT
MOVES NORTHWARD TO SOUTHERN CANADA BY TUESDAY.

RAIN WILL DEVELOP AHEAD OF THE LOW FROM S TO N ACRS THE AREA.
EXTREME SOUTHERN AREAS MAY SEE RAIN TODAY, BUT IS SHOULD BE GENLY
LIGHT WITH SOME MVFR VSBYS PSBL. THE RAIN GETS STEADIER TONIGHT
AND HEAVIER AND STEADIER BY MONDAY MORNING. EXPECT WIDESPREAD MVFR
AND IFR CONDS IN PDS OF HVY RAIN AND PSBLY EVEN SOME THUNDER.
WINDS ARE EXPECTED TO GENLY BE NELY TO ELY AND GENLY 10 KTS OR
LESS.

OUTLOOK...
THE BEST CHC FOR STEADY AND HEAVY RAIN WILL BE MONDAY NIGHT INTO
TUESDAY AS THE LOW MAKES ITS CLOSEST APPROACH TO THE REGION.  THE
COLD FRONT ASSOCD WITH THE PASSING LOW WILL CROSS THE REGION ON
WEDNESDAY.  BEHIND THE FRONT, THERE SHOULD BE SLOWLY IMPROVING
CONDS.  VFR SHOULD THEN PREVAIL FROM LATER WEDNESDAY THROUGH THE
END OF THE WEEK.  OVERALL, NOT THE BEST TIME TO BE FLYING DURING
THE FIRST PORTION OF THE WEEK.

&&

.MARINE...
HIGH PRESSURE OVER SOUTHEASTERN CANADA WILL MOVE EASTWARD DURING
THE DAY.  THEN, LOW PRESSURE, DEVELOPING OVER THE SOUTHEASTERN CONUS
WILL TREK NORTHWARD AN REACH SRN CANADA BY TUESDAY.  A NE TO E WIND
IS EXPECTED TO PREVAIL AND THE GRADIENT SHUD STRENGTHEN AS THE LOW
APPROACHES.  PDS OF RAIN, SOME OF IT HEAVY AT TIMES ARE EXPECTED
BEGINNING TONIGHT, BUT MOST LIKELY MONDAY NIGHT INTO TUESDAY.  A
CDFNT WILL CROSS TE AREA ON WEDNESDAY AND CONDS SHOULD IMPROVE.
WITH THE PERSISTENT ELY FLOW, AND A TIGHTENING GRADIENT, SCA WILL
BECOME LIKELY BY MONDAY AFTN OR NIGHT AND SHOULD CONTINUE INTO
MIDWEEK.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...DELISI
NEAR TERM...DELISI/GIGI
SHORT TERM...DELISI
LONG TERM...IOVINO
AVIATION...NIERENBERG
MARINE...NIERENBERG
Hazardous weather outlook, Sep 26, 4:59 AM EDT, 4 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
459 AM EDT SUN SEP 26 2010

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-270900-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
459 AM EDT SUN SEP 26 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-270900-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
459 AM EDT SUN SEP 26 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 26, 3:55 PM EDTSmall Craft AdvisoryPHI3 days

Nearby

Small Craft Advisories in New Jersey, 2010Every small craft advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.